For the past month i have been taking Lansoprazole for symptoms of acid reflux. this was initially 30mg (15mg twice a day) for a week and then i reverted to 15mg per day. last night I forgot to take my tablet and remembered to take it this morning. however, i feel worse today than i did before. pain in chest, taste of bile in my mouth, my tongue has gone very red at the front tip and a lot of saliva unusually and a burning sensation in my oesophagus.
can missing one tablet cause all this?!!! is it usual when you stop to fee worse before you feel better?
i need some advice. how long does it take for the tablets to work, i have supply for another month? i wanted to stop next week for christmas so i could enjoy some red wine but i now don't think thats wise. any help would be great.
If you have the taste of bile in your mouth, are you refluxing bile and not acid? If you are, the drug isn't going to do you much good because it won't tamp down bile reflux.
However, if your problem is acid reflux once you're on the meds you'd have to come off very slowly - over a period of weeks to months since stopping PPI will unfortunately cause a condition called rebound reflux if you just discontinue them. And that condition can be pure hell.
However, if you've been on these meds for a month, it could be the fact that you dropped the dosage and it may not be controlling the reflux very well. Just missing one pill and having that reaction suggests that you're 'on the edge' of actually controlling the reflux.
I'd suggest you go to the dosage you were prescribed and make sure you're also following a GERD diet.
Didn't the doc explain that you may be on the PPIs for an extended period of time?
And no, stopping the drugs to enjoy some wine is not a good idea.
I'm following the dosage prescribed by the doctor and have another month's supply to go. he didn't explain that i may be on long-term. i took 30mg yesterday (15mg to replace the missed one and later on my tablet as normal) and that seems to have helped but I definetely feel like "one step forward, 2 steps back" for just missing one dose.
i don't know what i'm refluxing to be honest. i am burping a lot but yesterday the bile taste was very strong. if i'm only on 15mg how do you ween yourself off them? i've never heard of a GERD diet but i will defintely have a look.
i'll continue with them and have a "dry" christmas and new year. at least i'll save a fortune on taxis!! thanks again.
i was on antibiotics doxycycline prior to starting these tablets. i had been having nauseous symptoms for months but put it down to the post nasal drip and chest infection. could the antibiotics accelerate the effects of acid?
doctors over here tend to not do the tests but go off the symptoms. but i am defintely experiencing a lot more chest pain and coughing since wednesday.
i had a look at the diet, thank you very much. luckily my doctor had told me previously about all the foods listed to avoid and i do follow this.
i only tasted bile when i missed one day. hmmm. maybe its a case of leave it a few weeks and go back to the doctor?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.